Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Diagnosed With Hypersensitivity Reaction

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

possibility of hypersensitivity reaction when restarting Trizivir

I am a 36 y/o male diagnosed HIV+ in 1999. My current cd4 is 766 26%, and VL 56650. I have elected to restart Trizivir and Viread. I have taken both of these medications in the past without any problems apart from the usual run of the mill side...
Eric Daar, M.D.

Response from Eric Daar, M.D.

UCLA School of Medicine
...restart the therapy. That said, there have been a few cases where people reportedly stopped treatment without having had a hypersensitivity reaction and then upon restarting were thought to have had a reaction. Because of this it is recommended... Read more »

HIV, Atripla and allergies

I am a 43 year old male and have been HIV+ since '93 and diagnosed with AIDS in 2003 but only due... Read more »

Allergic Reaction

I keep getting an allergic reaction to my meds. I have been on Lexiva, Norvir and Sustiva. The... Read more »
Articles
The Body PRO

ICAAC 2007 Study Summaries: An Interview With Claudia Martorell, M.D.

...infectious disease specialist. I work at the Research Institute; I am the director of research. This is the clinical presentation of hypersensitivity reaction to abacavir by HLA-B*5701 status. Abacavir [ABC, Ziagen] is one of the HIV medications... Read more »
U.S. Food and Drug Administration

Important Safety-Related Label Update for Ziagen (Abacavir Sulfate)

...for Ziagen (abacavir sulfate) highlighting information about the association of the HLA-B*5701 allele (a part of a gene) and hypersensitivity reactions (HSR) caused by abacavir-containing therapy. Abacavir is associated with serious and... Read more »
The Body PRO

Severity and Rate of Abacavir Hypersensitivity Reactions Higher Than Previously Believed

...clinical studies -- the principal limitation for the use and management of this medication comes from some patients' allergic or hypersensitivity reaction to abacavir ("abacavir HSR"). This reaction, which has been well characterized over the... Read more »
Tibotec Therapeutics

HIV/AIDS Update -- New Intelence Labeling: Severe Skin and Hypersensitivity Reactions

...has been strengthened to reflect that there have been postmarketing reports of: fatality due to toxic epidermal necrolysis hypersensitivity reactions, sometimes accompanied by hepatic failure Additionally, Guidance has been added that... Read more »
Connect With Others

Abacavir - Hypersensitivity - EPZICOM

Posted by Survivor, 2 Replies
...failure, hypotension, adult respiratory distress syndrome, respiratory failure, and death have occurred in association with hypersensitivity reactions. In one study, 4 patients (11%) receiving ZIAGEN 600 mg once daily experienced hypotension with... Read more »

New and a little bit lost..

Posted by westernbear69, 5 Replies
...Hello all. I am fairly newly diagnosed (back in June 07) and living in Vancouver Canada. with a partner of 16 years who is also pos (couple years ago we believe Read more »

Allergies/sinus infections....symptoms or NOT!???

Posted by Anonymous, 3 Replies
...I see where a lot of people are asking about their current allergies or sinus infections. Worrying that they might be symptoms of HIV. Most everyone answers "no....those are not symptoms"..... Read more »

PCP???

Posted by Anonymous, 2 Replies
...symptoms and how far along were u in the window period??? That is if you were in the window period... if you had it post poz diagnosis, please let me know what your symptoms were as well. Read more »